PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Convergence of series of dilated functions and spectral norms of GCD matrices

Volume 168 / 2015

Christoph Aistleitner, István Berkes, Kristian Seip, Michel Weber Acta Arithmetica 168 (2015), 221-246 MSC: 42A16, 42A20, 42A61, 42B05, 11A05, 15A18, 26A45. DOI: 10.4064/aa168-3-2


We establish a connection between the $L^2$ norm of sums of dilated functions whose $j$th Fourier coefficients are $\mathcal {O}(j^{-\alpha })$ for some $\alpha \in (1/2,1)$, and the spectral norms of certain greatest common divisor (GCD) matrices. Utilizing recent bounds for these spectral norms, we obtain sharp conditions for the convergence in $L^2$ and for the almost everywhere convergence of series of dilated functions.


  • Christoph AistleitnerInstitute of Mathematics A
    Graz University of Technology
    Steyrergasse 30
    8010 Graz, Austria
  • István BerkesInstitute of Statistics
    TU Graz
    Kopernikusgasse 24/III
    8010 Graz, Austria
  • Kristian SeipDepartment of Mathematical Sciences
    Norwegian University of Science
    and Technology (NTNU)
    NO-7491 Trondheim, Norway
  • Michel WeberIRMA
    10 rue du Général Zimmer
    67084 Strasbourg Cedex, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image